Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 23, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 30, 2004, 6:52 AM CDT for Jefferson County, Saint Louis County, City of Saint Louis, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2004, 6:52 AM CDT (11:52 UTC)
- Expired
- Jul 30, 2004, 10:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties City of Saint Louis, MO, Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 27 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLSX 301155 FFWLSX MOC099-189-510-301545- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 652 AM CDT FRI JUL 30 2004 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI SOUTHERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI ST. LOUIS CITY IN EAST CENTRAL MISSOURI * UNTIL 1045 AM CDT * AT 652 AM CDT...LAW ENFORCEMENT REPORTED FLASH FLOODING IN AND AROUND HIGHWAY 141 AND INTERSTATE 44 IN THE PEERLESS PARK COMMUNITY. WATER WAS APPROXIMATELY 2 FEET DEEP ON ON HIGHWAY 141. * FLASH FLOODING CAN BE EXPECTED ACROSS THE AREA...AND WILL BE AFFECTING CITY OF ST LOUIS AFFTON EUREKA FENTON SUNSET HILLS VALLEY PARK KIRKWOOD WEBSTER GROVES IF FLASH FLOODING IS OBSERVED OR IMMINENT...MOVE QUICKLY TO HIGHER GROUND. NEVER DRIVE INTO AN AREA WHERE WATER COVERS THE ROAD. MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW WATER CROSSINGS IF WATER COVERS THE ROADWAY. DO NOT DRIVE AROUND BARRICADES IF YOUR VEHICLE STALLS... ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. LAT...LON 3876 9018 3827 9037 3824 9079 3860 9077 $$ WDB/RP
1 follow-up statement
000 WGUS73 KLSX 301545 FFSLSX MOC071-099-189-510-301615- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1044 AM CDT FRI JUL 30 2004 ...FLASH FLOOD WARNING FOR NORTHERN JEFFERSON...FRANKLIN... ST. LOUIS CITY AND SOUTHERN ST. LOUIS COUNTIES HAS EXPIRED... WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SHOWERS AND THUNDERSTORMS WHICH PROMPTED THE FLASH FLOOD WARNING HAVE MOVED OUT OF THE AREA. ALTHOUGH THE HEAVY RAIN HAS SUBSIDED...MOTORISTS SHOULD CONTINUE TO USE CAUTION WHILE DRIVING THROUGH AREAS THAT HAVE EXPERIENCED FLOODING. ROADS AND BRIDGES MAY HAVE BEEN DAMAGED BY RAPIDLY FLOWING FLOOD WATERS. IN ADDITION...CHILDREN SHOULD NOT BE ALLOWED TO PLAY NEAR RAIN-SWOLLEN STREAMS OR DRAINAGE DITCHES. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS AND UPDATES. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:40 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 30, 3:40 AM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 340 AM CDT FRI JUL 30 2004 .DISCUSSION... MAIN CONCERNS THIS PKG TO BE TIMING ON ENDING PCPN 1ST-2ND PD AND TEMPS NR TERM...AND CHCS FOR PCPN MIDWK IN XTNDD. UA FLOW UNDERGOING MAJ PATTERN CHG AS 500MB LO OVR LK WG IN SRN MAN WITH BROAD CYCLC FLOW ACRS N CTRL US LIFTS NE INTO HUDSONS BA RGN BY 48HRS AND 50H TROF MOVS E OF FA. 500MB RDG REBUILDS OVR SWRN US WITH WK NWLY FLOW AT UPR LVLS BY 60HRS OVR RGN. THIS PTTN SHIFTS PCPN TO E WITH WRMR AND DRIER PTTN REDVLPG. 00Z MDLS INDCTD DCRG STABILITY OVR FA AFT 06Z TDA AND EVE SHFT UPDATE ADDING TSRA TO ZNS WAS GOOD CALL. SUM LGTNG STRIKES OBSRVD IN SW ZNS LAST HR AND XPCT ISOLD TSRA TO CONT IN PCPN THRU MRNG. OCNL MDT EMBEDDED SHWRS BUT FFG PRETTY HIGH OVR AREA AND FLOODING SHUD NOT BE PROB ATTIM. WL TAPER PCPN TO CHC IN WRN ZNS THIS AFTN AND END ACRS FA OVRNGT. WENT BLO GUID TDA MAX TEMPS WITH PCPN AND CLDS BUT SHUD SEE NICE RECOVERY ON SAT WITH MORE SUN. BLV TEMP GUID FOR SUN A LTL TOO WRM GIVEN S-SELY SFC WNDS BUT WRN ZNS CUD SEE LO 90S. IN ANY EVENT TEMPS TO RTN TO NRML OR EVEN ABV BY BGNG OF WK. DID GO AHEAD AND INTRO SLGT CHC POPS IN GRIDS FOR TUE NGT AND WED WITH LTST GFS SHWG S/WV TO MOV ACRS RGN THEN. OTRW NO CHGS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
Hazardous weather outlook, Jul 30, 6:02 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 602 AM CDT FRI JUL 30 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-302100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 602 AM CDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL...EAST CENTRAL...AND SOUTHEAST MISSOURI...AS WELL AS PARTS OF WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SHOWERS WILL MOVE ACROSS THE REGION TODAY..AND THERE WILL BE A CHANCE OF THUNDERSTORMS. THESE THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE LARGE HAIL OR GUSTY WINDS. HOWEVER... HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE STRONGER SHOWERS...OR IN ANY THUNDERSTORMS...THAT DO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO PRECIPITATION IS EXPECTED DURING THE UPCOMING WEEKEND...OR INTO THE START OF NEXT WEEK. THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL MEASUREMENTS IN AREAS THAT HAVE RECEIVED HEAVY RAIN. BECHTOLD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 6:18 AM CDT | Flash Flood Warning | LSX | Franklin | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.